MAUDE Adverse Event Report: SYNTHES GMBH SPAREREAMERTUBE F/309.065

SYNTHES GMBH SPAREREAMERTUBE F/309.065
Catalog Number 309.068
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in colombia as follows: it was reported that several of the elements mentioned were damaged during the extraction of the distal block of the tfn nail, because it was rolled.One of the reamers broke and the other was anchored without the possibility of disarming to the extraction bolt, the technical assistant tried several times and could not because of how tight it was, the concave guide broke the tip when trying to remove the bone around the screw.There is no further information.This report is for one (1) sparereamertube f/309.065.This is report 2 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Additional narrative:complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Initial reporter is a j&j employee.Postal code (b)(6).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot : lot # 382p215 provided is not a valid number, therefore, the dhr could not be completed.If device is returned or lot number can be confirmed, the dhr will be revisited.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 36598, lot 382p215: manufacturing site: jabil bettlach.Release to warehouse date: december 03, 2021.A manufacturing record evaluation was performed for the finished device lot and no non-conformance was identified.H3, h6: a product investigation was completed: visual analysis of the returned sample revealed that spare reamer tube was received assembled with the mating device and no visual defect or broken condition could be observed.A dimensional inspection was unable to be performed due to post manufacturing damage.A functional test was performed to attempt disassembled the components by hand and the devices were stuck and could not be disassembled.The complaint condition was able to be replicated.The drawings reflecting the current and manufactured revisions were reviewed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPAREREAMERTUBE F/309.065
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 
SZ  
6103142063
MDR Report Key15128904
Report Number8030965-2022-05392
Device Sequence Number12112250
Product Code HTO
UDI-Device Identifier07611819201873
UDI-Public(01)07611819201873
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.068
Device Lot Number382P215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2022
Supplement Date Received by Manufacturer08/05/2022
11/28/2022
Initial Report FDA Received Date07/29/2022
Supplement Report FDA Received Date08/30/2022
12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXTRACT-BOLT F/SCR Ø6 6.5+7; GOUGE W/10 L205/90; HOLLOW-REAMER-COMPL ANTICLOCKWISE CUTTIN
Patient SexUnknown